2 doctors weighed in:
Is it safe to take codeine on empty stomach? It causes me constipation
2 doctors weighed in

Dr. Jan Rakinic
Surgery - Colorectal
In brief: Safe but nauseous
Codeine, and all of the opiate drugs, can cause nausea, especially if taken on an empty stomach.
The best way to avoid this is to eat someting like bread or crackers before taking the drug. And all of the opiates also cause constipation- so drink more water and eat fruits and veggies.

In brief: Safe but nauseous
Codeine, and all of the opiate drugs, can cause nausea, especially if taken on an empty stomach.
The best way to avoid this is to eat someting like bread or crackers before taking the drug. And all of the opiates also cause constipation- so drink more water and eat fruits and veggies.
Dr. Jan Rakinic
Dr. Jan Rakinic
Thank
Dr. Stephan Wicky
Radiology
In brief: Not good idea
Any medication has side effects.
If taken on a long time, it is not a good idea to take it with an empty stomach, especially if associated with other drugs. Constipation is a common side effect and diet should be adjusted or the codein stopped.

In brief: Not good idea
Any medication has side effects.
If taken on a long time, it is not a good idea to take it with an empty stomach, especially if associated with other drugs. Constipation is a common side effect and diet should be adjusted or the codein stopped.
Dr. Stephan Wicky
Dr. Stephan Wicky
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
107,000 doctors available
Read more answers from doctors